advertisement
Question
Posted by: K2 | 2009/11/15

Vit K2

what is vit K2 is that potassium perhaps? is it required as a supplement in the diet?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear K2
No, vitamin K2 is not the mineral potassium that is referred to as K in the Periodic Table, but a separated fat-soluble vitamin. The K vitamins are also called phylloquinones because they occur commonly in most green vegetables. Most people who eat adequate quantities of fruit and vegetables do not need to supplement vit K2. However, recent research suggests that the intake of calcium supplements (in contrast to eating calcium-rich foods) may require added vit K2 supplementation to ensure that the calcium is deposited in our bones and not in our arteries where it can cause problems. People who are on blood-thinning medication like warfarin, should not take vit K supplements as they promote blood clotting (the opposite of what warfarin is supposed to achieve).
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009/11/15

Dear K2
No, vitamin K2 is not the mineral potassium that is referred to as K in the Periodic Table, but a separated fat-soluble vitamin. The K vitamins are also called phylloquinones because they occur commonly in most green vegetables. Most people who eat adequate quantities of fruit and vegetables do not need to supplement vit K2. However, recent research suggests that the intake of calcium supplements (in contrast to eating calcium-rich foods) may require added vit K2 supplementation to ensure that the calcium is deposited in our bones and not in our arteries where it can cause problems. People who are on blood-thinning medication like warfarin, should not take vit K supplements as they promote blood clotting (the opposite of what warfarin is supposed to achieve).
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement